My cardologist said he cannot approve me for driving on the Iowa Driving License Medical Report because I am taking carvedilol (6.25mg ½ 2 × daily). He said taking this medicine could cause low blood pressure, dizziness and blacking out. I have seen another source (Rxlist.com) that says the above symptoms are mostly to occur within 1 hour after taking your dose. It also says do not drive … that requires alertness until you are sure you can perform such activities safely.Question: Can patient drive safely if taken after what time passes? I check my machine that checks my blood pressure and heart rate and it is consistently 114/65. Could I go from alert to blacking out in such a short time that I could not park the car first? If you were filling out such a form would you say taking this medicine disqualify me from driving?
Person's Gender: Male
Person's Age: 59
It looks that you are already taking carvdilol.Are you already facing symptoms of dizziness or loss of consciousness with it?
What Happens Now?Your chat has ended, but you can still work with your Expert to get an answer to your question if you have not yet received one.Come back to this page at any time to see additional information from your Expert. You will also receive an email when your question is updated. If you want to send a message to your Expert, use the box below.If you have already received a satisfactory answer to your question, click the Accept button above. Experts are credited for each accepted answer they provide.
As a general rule, this medication is not considered to be a disqualification for driving. HOWEVER, if your particular medical condition is leading you to have medical problems including drops in blood pressure that would be a problem.
Emergency Medicine and Family Practice for over 26 years